Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 18, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 31, 2016, 4:05 PM CDT for Jackson County, Wisconsin. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2016, 4:05 PM CDT (21:05 UTC)
- Expired
- May 31, 2016, 4:30 PM CDT
- In force
- 25 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Jackson County, WI
The radar
The La Crosse radar (KARX), 77 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
496
WUUS53 KARX 312105
SVRARX
WIC053-312130-
/O.NEW.KARX.SV.W.0018.160531T2105Z-160531T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
405 PM CDT TUE MAY 31 2016
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN JACKSON COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 430 PM CDT
* AT 405 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HUMBIRD...OR
12 MILES NORTHWEST OF BLACK RIVER FALLS...MOVING NORTH AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
FAIRCHILD AND PRICE AROUND 420 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
NORTHFIELD...MERRILLAN...ALMA CENTER...LEVIS AND HIXTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4451 9092 4451 9083 4437 9086 4438 9111
4460 9111 4460 9092
TIME...MOT...LOC 2105Z 184DEG 29KT 4446 9098
HAIL...1.00IN
WIND...<50MPH
$$
DAB3 follow-up statements
359
WWUS53 KARX 312113
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
413 PM CDT TUE MAY 31 2016
WIC053-312130-
/O.CON.KARX.SV.W.0018.000000T0000Z-160531T2130Z/
JACKSON WI-
413 PM CDT TUE MAY 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN JACKSON COUNTY...
AT 413 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HUMBIRD...OR 16
MILES NORTH OF BLACK RIVER FALLS...MOVING NORTH AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE STORM WILL BE NEAR...
PRICE AROUND 420 PM CDT.
FAIRCHILD AROUND 425 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ALMA
CENTER AND NORTH BRANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4451 9092 4451 9087 4443 9092 4444 9102
4460 9111 4460 9092
TIME...MOT...LOC 2113Z 184DEG 26KT 4452 9097
HAIL...1.00IN
WIND...<50MPH
$$
RRS715
WWUS53 KARX 312120
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
420 PM CDT TUE MAY 31 2016
WIC053-312130-
/O.CON.KARX.SV.W.0018.000000T0000Z-160531T2130Z/
JACKSON WI-
420 PM CDT TUE MAY 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHERN JACKSON COUNTY...
AT 420 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FAIRCHILD...OR
18 MILES WEST OF NEILLSVILLE...MOVING NORTH AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHERN JACKSON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4451 9092 4450 9096 4451 9102 4460 9108
4460 9092
TIME...MOT...LOC 2120Z 183DEG 28KT 4457 9097
HAIL...1.00IN
WIND...<50MPH
$$
RRS023
WWUS53 KARX 312125
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
425 PM CDT TUE MAY 31 2016
WIC053-312135-
/O.EXP.KARX.SV.W.0018.000000T0000Z-160531T2130Z/
JACKSON WI-
425 PM CDT TUE MAY 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JACKSON COUNTY WILL
EXPIRE AT 430 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
LA CROSSE.
LAT...LON 4451 9092 4450 9096 4451 9102 4460 9108
4460 9092
TIME...MOT...LOC 2124Z 184DEG 29KT 4457 9097
$$
RRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:18 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 31, 2:18 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 218 PM CDT TUE MAY 31 2016 .SHORT TERM...(Tonight through Wednesday) Issued at 218 PM CDT Tue May 31 2016 Obvious focus for tonight is on-going convection and related severe weather threat. Idea of marginal threat still on track with less organized storm structure, but could not rule out possible severe weather depending on location and intensity. Closed upper-low is making steady progress across Northern Plains with well occluded surface front structure into western Great Lakes. Cold front has passed Interstate 35 and moving into western forecast area at mid afternoon, with occluded or warm front arcing into western Wisconsin, and perhaps some type of trough feature marking higher dew points closer to Mississippi River. Narrow area of higher dew point air sandwiched in between all this producing 1000-1500 J/Kg most unstable CAPE values. Meanwhile shear is very minimal in this corridor, which you can see with gust front progress ahead of convection when it formed earlier in day. Only exception to shear diagnosis is along trough near Iowa-Wisconsin border where some low-level shear could be materialized as storms cross. HRRR runs have been very consistent popping up convection along main cold front in better low-level lapse rates, but deeper shear is well post-frontal so besides local interaction organization, just do not expect very significant storms. Could see an occasional warning or two with lots of marginal activity, including some hail and gusty winds. Other storms are expected closer to trough, mainly in Wisconsin but going into this evening, storms will likely merge as cold front sweeps east, ending threat from west to east. Even though front will progress east, will need to watch southwest to northeast training of cells as well leading to localized heavy rain threat. Could see some urban or minor problems from time to time. Still fairly dry in most places so guessing some rain can be absorbed before troubles result. Although area will be post-frontal Wednesday, proximty of upper low could be close enough to generate showers, mainly along and north of Interstate 94 where lapse rates could be steeper. .LONG TERM...(Wednesday night through Tuesday) Issued at 218 PM CDT Tue May 31 2016 Post wave and front will bring cooler, but quiet stretch from Wednesday into Thursday with short term ridging and drier air moving in. After that, next upstream wave will buckle nearly zonal flow across northern states with warm air advection returning by Thursday night. Wave deepens flow but not sure enough moisture return is expected to aid with instability. Would guess severe weather threat might remain low to marginal even with this feature...but still several days out. Even cooler behind this feature as cooler drier likely to come out of Hudson Bay high so likely quiet going into early next week but temperatures residing below normal. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1232 PM CDT Tue May 31 2016 A line of SHRA/TSRA still on track to move across the the TAF sites this afternoon into early this evening. SHRA/TSRA were already developing into north-central IA, with distance-speed tool bringing them into the KRST area around 20Z. Little fuzzier timing into KLSE, but in the 22Z-01Z window remains quite valid. Added a tempo group to both TAFs for MVFR cigs/vsbys, and some gusty west winds, as the band of SHRA/TSRA would pass across each site. Outside of this period of convection with the frontal and upper trough passage, generally good VFR conditions expected at the TAF sites early this afternoon and again later this evening through Wed. A concern late tonight/early Wed morning remains potential valley BR/FG at KLSE. Depending on how much rain falls with the convection later this afternoon/early this evening, if skies clear overnight and winds decouple, conditions would be favorable for valley fog formation at KLSE in the 09Z-13Z time-frame. left this out of the KLSE taf for now, but will pass along concerns to later shifts to continue monitor the KLSE BR/FG potential. && .ARX Watches/Warnings/Advisories... WI...None. MN...None. IA...None. && SHORT TERM...Shea LONG TERM...Shea AVIATION...RRS
Hazardous weather outlook, May 31, 1:04 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 104 PM CDT TUE MAY 31 2016 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-011200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 104 PM CDT TUE MAY 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL INCREASE THIS AFTERNOON INTO THIS EVENING. MOST OF THE THUNDERSTORM ACTIVITY WILL BE THIS AFTERNOON IN SOUTHEAST MINNESOTA AND NORTHEAST IOWA...AND FROM MID AFTERNOON INTO THIS EVENING IN WESTERN AND CENTRAL WISCONSIN. THESE STORMS WILL HAVE THE POTENTIAL FOR LIGHTNING AND BRIEF HEAVY RAIN...BUT A FEW STRONGER STORMS COULD PRODUCE HAIL AND GUSTY WINDS. A SEVERE STORM...WITH LARGE HAIL AND DAMAGING WIND...CANNOT BE RULED OUT BUT ANY SEVERE WEATHER THAT DOES OCCUR IS NOT EXPECTED TO BE WIDESPREAD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CONTINUED THREAT FOR THUNDERSTORMS INTO WEDNESDAY. NO SEVERE WEATHER IS EXPECTED WITH THESE STORMS. CHANCES FOR THUNDERSTORMS RETURN FRIDAY AND WILL CONTINUE THROUGH SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT SOME STRONG STORMS COULD OCCUR FRIDAY. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED...BUT IF HAIL OR STRONG WINDS ARE OBSERVED...PLEASE PASS THOSE REPORTS ON TO THE NATIONAL WEATHER SERVICE. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. 04/SHEA
In the hours before
Special weather statement, May 31, 1:07 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 107 PM CDT TUE MAY 31 2016 IAZ008-009-018-019-MNZ079-086-087-094-095-312000- MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-MOWER- FILLMORE- INCLUDING THE CITIES OF...OSAGE...CRESCO...CHARLES CITY... NEW HAMPTON...WABASHA...DODGE CENTER...ROCHESTER...AUSTIN... PRESTON 107 PM CDT TUE MAY 31 2016 ...A LINE OF THUNDERSTORMS WAS DEVELOPING NEAR INTERSTATE 35... AT 1 PM...A LINE OF SHOWERS AND THUNDERSTORMS WAS FORMING NEAR INTERSTATE 35 IN MINNESOTA AND NORTH-CENTRAL IOWA. THERE WERE ALSO A FEW STORMS FORMING AHEAD OF THIS LINE FROM AROUND CHARLES CITY IOWA TO WEST OF ROCHESTER MINNESOTA. ALL THE SHOWERS AND STORMS WERE MOVING NORTHEAST AT 25 MPH. BY 230 PM THE MAIN LINE OF THUNDERSTORMS IS EXPECTED TO BE NEAR DODGE CENTER AND AUSTIN MINNESOTA TO SAINT ANSGAR IOWA. GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH ANY STRONGER STORMS. MOST STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS AS WELL. BE ALERT FOR PONDING OF WATER ON ROADS AND REDUCED VISIBILITIES IN ANY DOWNPOURS. RRS
Special weather statement, May 31, 2:20 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 220 PM CDT TUE MAY 31 2016 IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ032-312100- MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA- MOWER-FILLMORE-BUFFALO- INCLUDING THE CITIES OF...OSAGE...CRESCO...CHARLES CITY... NEW HAMPTON...WABASHA...DODGE CENTER...ROCHESTER...WINONA... AUSTIN...PRESTON...ALMA 220 PM CDT TUE MAY 31 2016 ...NUMEROUS SHOWERS AND THUNDERSTORMS SPREADING ACROSS THE AREA... AT 215 PM...A LINE OF SHOWERS AND THUNDERSTORMS EXTENDED FROM NEAR LAKE CITY AUSTIN MINNESOTA TO CHARLES CITY IOWA. THERE WERE ALSO SCATTERED SHOWERS AND STORMS EAST OF THIS LINE. ALL OF THE SHOWERS AND STORMS WERE MOVING NORTHEAST AT 25 MPH. BY 330 PM THE MAIN LINE OF THUNDERSTORMS IS EXPECTED TO BE NEAR WABASHA OT PRESTON MINNESOTA TO NEW HAMPTON IOWA. GUSTY WINDS TO 40 MPH AND SMALL HAIL UP TO 1/2 INCH DIAMETER CAN BE EXPECTED WITH ANY STRONGER STORMS. MOST STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS AS WELL...WITH UP TO 1/2 TO 1 INCH OF RAIN IN AN HOUR. BE ALERT FOR PONDING OF WATER ON ROADS AND REDUCED VISIBILITIES IN ANY DOWNPOURS. MOVE INDOORS WHEN THESE STORMS APPROACH YOUR AREA. IAZ010-011-029-030-MNZ096-WIZ017-029-033-034-041>044-053>055-061- 312100- WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-HOUSTON-TAYLOR-CLARK- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD- RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...ELKADER... CALEDONIA...MEDFORD...NEILLSVILLE...ARCADIA...WHITEHALL... BLACK RIVER FALLS...LA CROSSE...SPARTA...TOMAH...MAUSTON... FRIENDSHIP...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 220 PM CDT TUE MAY 31 2016 ...SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE AREA... A 215 PM...SCATTERED SHOWERS AND THUNDERSTORMS HAD DEVELOPED FROM AROUND MEDFORD TO VIROQUA AND PRAIRIE DU CHIEN WISCONSIN AND INTO NORTHEAST IOWA. ALL OF THE SHOWERS AND STORMS WERE MOVING NORTHEAST AT 25 MPH. THE SHOWERS AND STORMS ARE EXPECTED TO BECOME MORE NUMEROUS THROUGH 330 PM. GUSTY WINDS TO 40 MPH AND SMALL HAIL UP TO 1/2 INCH DIAMETER CAN BE EXPECTED WITH ANY STRONGER STORMS. MOST STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS AS WELL...WITH UP TO 1/2 TO 1 INCH OF RAIN IN AN HOUR. BE ALERT FOR PONDING OF WATER ON ROADS AND REDUCED VISIBILITIES IN ANY DOWNPOURS. MOVE INDOORS IF STORMS APPROACH YOUR LOCATION. RRS
Local storm report, May 31, 2:39 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
239 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL 4 W WESTBY 43.65N 90.94W
05/31/2016 M0.25 INCH VERNON WI LAW ENFORCEMENT
&&
SHEASpecial weather statement, May 31, 3:31 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 331 PM CDT TUE MAY 31 2016 IAZ009-010-019-029-MNZ079-087-088-095-096-WIZ032-033-312200- HOWARD-WINNESHIEK-CHICKASAW-FAYETTE-WABASHA-OLMSTED-WINONA- FILLMORE-HOUSTON-BUFFALO-TREMPEALEAU- INCLUDING THE CITIES OF...CRESCO...DECORAH...NEW HAMPTON... OELWEIN...WABASHA...ROCHESTER...WINONA...PRESTON...CALEDONIA... ALMA...ARCADIA...WHITEHALL 331 PM CDT TUE MAY 31 2016 ...NUMEROUS SHOWERS AND THUNDERSTORMS SPREADING ACROSS THE AREA... AT 320 PM...A LINE OF SHOWERS AND THUNDERSTORMS EXTENDED FROM NEAR EAU CLAIRE WISCONSIN TO WABASHA AND PRESTON MINNESOTA TO NEW HAMPTON IOWA. THERE WERE ALSO SCATTERED SHOWERS AND STORMS EAST OF THIS LINE. ALL OF THE SHOWERS AND STORMS WERE MOVING NORTHEAST AT 35 MPH. BY 430 PM THE MAIN LINE OF THUNDERSTORMS IS EXPECTED TO BE NEAR OSSEO TO LA CROSSE WISCONSIN TO OELWEIN IOWA. GUSTY WINDS TO 45 MPH AND SMALL HAIL UP TO 1/2 INCH DIAMETER CAN BE EXPECTED WITH MOST OF THE STRONGER STORMS. MOST STORMS WILL ALSO PRODUCE LOCALLY HEAVY DOWNPOURS...WITH UP TO AN 1 INCH OF RAIN POSSIBLE IN 30 MINUTES. BE ALERT FOR PONDING OF WATER ON ROADS AND POOR VISIBILITIES IN ANY DOWNPOURS. MOVE INDOORS WHEN THESE STORMS APPROACH YOUR AREA. IAZ011-030-WIZ017-029-034-041>044-053>055-061-312200- ALLAMAKEE-CLAYTON-TAYLOR-CLARK-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...WAUKON...ELKADER...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA...TOMAH... MAUSTON...FRIENDSHIP...VIROQUA...PRAIRIE DU CHIEN... RICHLAND CENTER...PLATTEVILLE 331 PM CDT TUE MAY 31 2016 ...SCATTERED SHOWERS AND THUNDERSTORMS MOVING ACROSS THE AREA... A 320 PM...SCATTERED SHOWERS AND THUNDERSTORMS WERE MOVING NORTH ACROSS THE AREA AT 35 MPH. MOST OF THE SHOWERS AND STORMS WERE EAST OF LA CROSSE INTO FAR NORTHEAST IOWA. GUSTY WINDS TO 45 MPH AND SMALL HAIL UP TO 1/2 INCH DIAMETER CAN BE EXPECTED WITH MOST OF THE STORMS. MOST STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS AS WELL...WITH UP TO AN 1 INCH OF RAIN IN 30 MINUTES. BE ALERT FOR PONDING OF WATER ON ROADS AND POOR VISIBILITIES IN ANY DOWNPOURS. MOVE INDOORS IF STORMS APPROACH YOUR LOCATION. RRS
Local storm report, May 31, 3:36 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
336 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL 2 SE MELROSE 44.11N 90.97W
05/31/2016 E1.00 INCH MONROE WI PUBLIC
ESTIMATE OF NICKEL TO QUARTER SIZE
&&
AJThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 12:41 AM CDT | Special Weather Statement | ARX | Lafayette | 34 min |
| May 31, 3:20 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, La Crosse, Monroe | 25 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.